MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported that during cataract and intraocular lens (iol) implantation procedures performed on the same day, two defective lenses of the same model and diopter were identified.Of the two, one lens was found to be contaminated and was subsequently discarded.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The lens was returned positioned incorrectly in the lens case.One haptic was scraped against a post of the lens case.The lens case opened and closed securely; however, one locking arms had pressure marks on the top.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The lens was returned positioned incorrectly in the lens case.One haptic was scraped against a post of the lens case.Due to the absence of clinical solution on the returned sample the root cause is potentially manufacturing related.If the lens becomes misaligned in the lens case lens damage may occur.The lens case opened and closed securely; however, one locking arms had pressure marks on the top.Once a product leaves the manufacturing site, mishandling or accidental downward pressure applied to the carton's exterior could impact the product during transport or during shipment.If accidental mishandling occurs beyond manufacturing during shipping of the product, including placing external force onto one side of lens carton, this can result in a pinching of one side of the lens case.This shipping mishandling can create a stretch to the locking arm of the lens case, allowing a temporary gap.The gap may allow the lens to shift inside the lens case.The lens will then be misaligned inside the lens case which can cause damage.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22740294
Report Number1119421-2025-02191
Device Sequence Number21158714
Product Code HQL
UDI-Device Identifier00380652555845
UDI-Public(01)00380652555845(17)291012(11)241014(10)15933818
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.220
Device Lot Number15933818
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer10/20/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date10/24/2025
Date Device Manufactured10/14/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown